Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 110, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2007, 10:04 PM MDT for Arapahoe County, Denver County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 10:04 PM MDT (04:04 UTC)
- Expired
- Jul 4, 2007, 10:29 PM MDT
- In force
- 25 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2950 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 050403 SVRBOU COC005-031-050445- /O.NEW.KBOU.SV.W.0110.070705T0404Z-070705T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1004 PM MDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO CENTRAL DENVER COUNTY IN NORTHEAST COLORADO * UNTIL 1045 PM MDT * AT 1004 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERIDAN... GREENWOOD VILLAGE...CENTENNIAL...EASTERN LITTLETON...ENGLEWOOD... SOUTHERN DENVER AND SOUTHWESTERN AURORA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3975 10490 3970 10505 3957 10503 3957 10476 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 050429 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1028 PM MDT WED JUL 4 2007 COC005-031-050438- /O.CAN.KBOU.SV.W.0110.000000T0000Z-070705T0445Z/ ARAPAHOE CO-DENVER CO- 1028 PM MDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENVER AND WESTERN ARAPAHOE COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...IT WILL STILL PRODUCE HEAVY RAIN WITH A QUICK ONE HALF INCH OF RAIN IN 15 MINUTES AS IT MOVES SOUTHEAST ACROSS AURORA AND THE SOUTHEASTERN SECTIONS OF THE DENVER METRO AREA THROUGH 11 PM. LAT...LON 3975 10490 3970 10505 3957 10503 3957 10476 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:15 PM MDT, 6 hours 49 minutes earlier.
Area forecast discussion, Jul 4, 3:15 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT WED JUL 4 2007 .SHORT TERM...DEEP BUT MODERATE UPSLOPE FLOW ACROSS THE PLAINS HAS POOLED MOISTURE AND INSTABILITY AGAINST THE FOOTHILLS...WITH THE STRONGEST CELLS ON RADAR REMAINING OVER THE HIGHER TERRAIN. THE NORTHERLY FLOW AT MID AND UPPER LEVELS SHOULD KEEP THE MOUNTAIN SHOWERS ANCHORED OVER THE HIGHER TERRAIN...ALTHOUGH OUTFLOW FROM MOUNTAIN SHOWERS MAY PROVIDE A CONVERGENCE BOUNDARY FOR ADDITIONAL SHOWERS TO DEVELOP OVER ZONES 38 AND 39 OVER THE NEXT FEW HOURS. INSTABILITY ON THE PLAINS HAS REMAINED CAPPED SO FAR. SATELLITE PICTURES SHOW SOME ADDITIONAL CONVECTION OVER EAST-CENTRAL WYOMING THAT MIGHT BE RELATED TO AN EMBEDDED SHORT WAVE ROTATING AROUND THE SOUTHWESTERN U.S. UPPER RIDGE. THIS MAY ERODE AWAY AT THE CAP ON THE PLAINS AFTER SUNSET...AND ALLOW A FEW SHOWERS TO DEVELOP DURING THE EVENING. BY MIDNIGHT...SHOWER ACTIVITY SHOULD BE FINISHED. ON THURSDAY...THE FLOW PATTERN SHOULD REMAIN ABOUT THE SAME AS TODAY...BUT MODEL SOUNDINGS SHOW A LITTLE BIT OF DRYING AT LOW LEVELS. SOUNDINGS SHOW A BIT OF AN INVERTED VEE SHAPE...WHICH COULD MEAN MORE GUSTY WINDS ASSOCIATED WITH ANY SHOWERS THAT DEVELOP. SINCE IT MADE IT TO 90 DEGREES AT KDEN TODAY...A COUPLE MORE DEGREES OF WARMING FOR THURSDAY WILL MEAN THE CURRENT STREAK AT KDEN WILL EXTEND FOR AT LEAST SEVERAL MORE DAYS. .LONG TERM...THE RIDGE ALOFT WILL CONTINUE TO BUILD TO THE NORTH AND EAST...RESULTING IN A N-NE FLOW ALOFT. MSTR LEVELS WILL BE DROPPING BUT THERE WILL BE ENOUGH MSTR AND WK E-SE LOW LVL FLOW FOR ISOLD TS OVR MTNS AND FOOTHILLS THRU SAT. FLOW ALOFT WILL KEEP STORMS CONFINED TO MAINLY MTNS. TEMPERATURES WILL BE WARMER FRI-SAT WITH READINGS BACK INTO THE 90S ACROSS LOWER ELEVATIONS. RIDGE FLATTENS ON SUNDAY AHEAD OF NEXT TROF AND COLD FRONT NOW PROGGED TO MOVE IN SUN AFTN. THIS TIMING IS FASTER THAN PREV RUNS SO WILL KEEP HIGHS ABOUT THE SAME. BETTER COOLING EXPECTED THRU EARLY NEXT WEEK AS RIDGE RETROGRADES BACK TO THE WESTERN GREAT BASIN. THIS WILL ALLOW FOR CONTINUE UPSLOPE FLOW AND COOLER TEMPS THRU THE MIDDLE OF NEXT WEEK. HAVE ADDED SLIGHT POPS OVER THE PLAINS THRU MID WEEK FOR NOW WITH HIGH TEMPS BACK INTO THE 80S. && .AVIATION...MOST EVENING CONVECTION WILL BE OVER THE MOUNTAINS AND FOOTHILLS...SO IMPACTS AT KDEN SHOULD BE MINIMAL TONIGHT. WITHOUT ANY PRECIPITATION ON THE PLAINS THIS EVENING...DO NOT EXPECT ANY STRATUS TO FORM OVERNIGHT. ON THURSDAY...SHOWERS WHICH DEVELOP MAY PRODUCE DOWNBURST WIND GUSTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/SENTREKI
Hazardous weather outlook, Jul 4, 11:14 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1114 AM MDT WED JUL 04 2007 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT WED JUL 04 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS...FOOTHILLS AND PALMER DIVIDE DURING THE AFTERNOON HOURS AND CONTINUE INTO THE EARLY EVENING. A FEW OF THE STORMS MAY MANAGE TO DRIFT OVER THE URBAN CORRIDOR BY LATE IN THE DAY AND EARLY EVENING. THUNDERSTORMS WILL HAVE A TOUGH TIME MAKING IT FURTHER EAST ON THE NORTHEAST COLORADO PLAINS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING HAIL UP TO ONE INCH OR SO IN DIAMETER. THE HIGHEST THREAT OF SEVERE THUNDERSTORMS DEVELOPING IS FROM SOUTHEAST PARK COUNTY THROUGH SOUTHERN JEFFERSON...DOUGLAS...ELBERT AND LINCOLN COUNTIES. THESE AREAS...ALONG WITH THE REMAINING FOOTHILL AREAS COULD ALSO SEE HEAVY RAINS FROM SOME OF THE STORMS. THERE IS QUITE A BIT OF MOISTURE OVER THE OUTLOOK AREA TODAY ALONG WITH SOME MODERATE INSTABILITY THAT WILL COMBINE WITH DAYTIME HEATING TO PRODUCE THE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND FOOTHILLS THURSDAY AND FRIDAY...AND A SLIGHT CHANCE OVER THE PLAINS. THE WEEKEND WILL DRY OUT AND WARM UP WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS. A BIT COOLER WITH A BETTER CHANCE FOR LATE DAY STORMS ON MONDAY AND TUESDAY FOR THE MOUNTAINS AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY EVENING FOR THUNDERSTORMS TO THE SOUTHWEST OF DENVER AND ON THE PALMER DIVIDE. DANKERS/SWE
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.